Call for Papers WHAT IS A FRIEND? Reflections on the concept and practice of amicitia in Cicero
Call for Papers
WHAT IS A FRIEND? Reflections on the concept and practice of amicitiain Cicero
Marburg: Thursday-Friday, May 18-19, 2017
The International Society of the Friends of Cicero (SIAC) and the University of Marburg intend to establish ongoing scholarly collaboration on Cicero, with a first conference in Marburg on the theme of friendship. This theme is to be understood broadly and is not limited to Cicero’s De Amicitia, but embraces more generally the study of a basic political and philosophical ideal of a fundamental concept in Western Civilization, which has today, like many other aspects of culture, been trivialized by the standardized culture of images and corporate communications.
Giovanna Galimberti Biffino, Ermanno Malaspina,Gregor Vogt Spira.
Perrine Galand (Paris), David Konstan (Brown University), Jürgen Leonhardt (Tubingen), Meinolf Vielberg (Jena).
Four papers of a duration of thirty minuteseach will be assigned to those who wish to propose an original contribution on the theme of the conference which has not yet been published. Scholars with a PhD who were born after 1976 are eligible.
The proposals, which must be received no later than November 27, 2016, will be evaluated by a scholarly panel composed of the seven members of the Organizing and Academic Committees. Interested individuals should send an abstract no longer than one page, accompanied by a curriculum vitae, by the deadline of November 27, 2016, to Professor Ermanno Malaspina (firstname.lastname@example.org). The committee will identify the four speakers by the end of 2016.
· Afternoon – May 18, 2017, 15:00-19:00
o 15.-15.15 official greetings
o 15.15.-16.00 lectio magistralis – key note speaker Meinolf Vielberg, Alte Freunde im Gespräch. Anspruch und Wirklichkeit der amicitiabei Cicero (45 min.)
o 16.00-17.00 Paper (30 min.) and communal discussion of the two speakers
o 17.-17.30 Coffee Break
o 17.30.-18.00 Paper (30 min.)
o 18.00-19.15 lectio magistralis – key note speaker Sandra Citroni Marchetti (title to be confirmed) and communal discussion
· Morning – May 19, 2017, 9:00-13:00
o 9.00.-9.45 lectio magistralis – key note speaker Gernot Michael Müller (title to be confirmed) (45 min.)
o 9.45.-10.45 Paper (30 min.) and communal discussion of the two speakers
o 10.45.-11.15 pausa caffè
o 11.15-11.45 Paper (30 min.)
o 11.45-13.00 lectio magistralis – key note speaker David Konstan (title to be confirmed) (45 min.) and communal discussion of the two speakers
The papers and discussion will be conducted in German, Italian, French and English. To facility effective discussion, we ask all 8 speakers to send to the secretariat the full text of at least 90% of their paper (i.e. not just an abstract or handout), formatted according to the final publishing requirements. The secretariat will circulate the texts to the 8 speakers, the 7 members of the Organizing and Scientific Committees, the graduate students of the University of Marburg, and the international audience at the conference.
Scholars who respond to the call and the students and doctoral students who attend the conference will receive a free one-year membership to the SIAC. Publication of the acts of the conference will be in the journal COL (http://www.ojs.unito.it/index.php/COL/index), No. 2, in 2017.
Marburg is less than an hour (by train and SBahn) from Frankfurt.
Read the document